Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Treated for acute pancreatitis. Taking oxycodone after gallbladder removal. Safe to discontinue oxycodone?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9094 Questions
opiate withdrawalI tore my calf muscle in Nov 2012 and took 2-4 Norco a day. a few weeks ago I stopped cold XXXXXXX and experienced withdrawals. after a wk they were gone. unfortunately I got very sick with acute pancreatitis and was hospitalized and put on dilauded as I was in severe pain. the surgeon removed my gallbladder 2 days later and I am 5th day post open and have been on 40 mg/day oxycodone since the surgery. I decided I don't need them any longer. after being on them for a wk, will I go through withdrawals all over again? will it be just as severe?
Posted Wed, 20 Feb 2013 in Medicines and Side Effects
Answered by Dr. Praveen Tayal 2 hours later
Thanks for posting your query.
After taking oxycodone for only week, you are not likely to have any serious withdrawal symptoms. You can stop taking it and can continue with milder pain killers like ibuprofen. Stopping oxycodone now is not likely to cause many symptoms.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Follow-up: Treated for acute pancreatitis. Taking oxycodone after gallbladder removal. Safe to discontinue oxycodone? 2 hours later
just to be clear it had only been 1 wk since I quit Vicodin and was done detoxing. clean for one wk and had to go back on. 2 months on, 1 wk off, 1 wk on
Answered by Dr. Praveen Tayal 2 hours later
Thanks for writing again.
Yes I do understand that you have been on oxycodone for 1 week. This happened 1 week after you stopped taking narcotics suddenly. Please do not worry. You are not likely to suffer any severe withdrawal symptoms this time.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor